Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 276, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2008, 8:21 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 7, 2008, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:30 PM CDT | TSTM WND GST 70 | 12 Nw Wellfleet, NE | A HOUSE ANTENNA WAS DAMAGED BY THE STRONG THUNDERSTORM WIND GUSTS AT THIS LOCATION. DAMAGE WAS ALSO REPORTED TO CORN CROP NEAR THIS LOCATION FROM HAIL AND STRONG WINDS. |
| Jul 7, 8:30 PM CDT | NON-TSTM WND GST 70 | 12 Nw Wellfleet, NE | A HOUSE ANTENNA WAS DAMAGED BY THE STRONG THUNDERSTORM WIND GUSTS AT THIS LOCATION. DAMAGE WAS ALSO REPORTED TO CORN CROP NEAR THIS LOCATION FROM HAIL AND STRONG WINDS. |
| Jul 7, 8:35 PM CDT | HAIL 0.88 | 11 Nw Wellfleet, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080122 SVRLBF NEC111-080200- /O.NEW.KLBF.SV.W.0276.080708T0121Z-080708T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 821 PM CDT MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 900 PM CDT * AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF WELLFLEET...OR 18 MILES SOUTH OF NORTH PLATTE... AND MOVING SOUTHEAST AT 21 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELLFLEET BY 855 PM CDT... LAT...LON 4101 10073 4070 10053 4070 10093 4098 10103 TIME...MOT...LOC 0121Z 334DEG 18KT 4087 10089 $$ TAYLOR
2 follow-up statements
000 WWUS53 KLBF 080132 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 832 PM CDT MON JUL 7 2008 NEC111-080200- /O.CON.KLBF.SV.W.0276.000000T0000Z-080708T0200Z/ LINCOLN NE- 832 PM CDT MON JUL 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 83 MILE MARKER 60...OR 21 MILES SOUTH OF NORTH PLATTE...MOVING SOUTHEAST AT 27 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 83 MILE MARKER 60 BY 840 PM CDT... WELLFLEET BY 845 PM CDT... LAT...LON 4101 10073 4070 10053 4070 10093 4098 10103 TIME...MOT...LOC 0132Z 321DEG 23KT 4082 10082 $$ TAYLOR
000 WWUS53 KLBF 080144 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 842 PM CDT MON JUL 7 2008 NEC111-080200- /O.CON.KLBF.SV.W.0276.000000T0000Z-080708T0200Z/ LINCOLN NE- 842 PM CDT MON JUL 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 83 MILE MARKER 60...OR 17 MILES NORTHWEST OF CURTIS...MOVING SOUTHEAST AT 28 MPH. DAMAGING WINDS UP TO 60 MPH WERE REPORTED 11 MILES NORTH OF WELLFLEET WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS HAIL UP TO NICKEL SIZE HAS BEEN REPORTED ABOUT 12 MILES NORTHWEST OF WELLFLEET WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4101 10073 4070 10053 4070 10093 4098 10103 TIME...MOT...LOC 0142Z 318DEG 24KT 4077 10075 $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:09 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 3:09 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUL 7 2008 .SYNOPSIS... A FRONTAL BOUNDARY IS LOCATED OVER THE CENTRAL PLAINS /SITUATED AT 19Z FROM KONL SOUTHWEST TO KIML/...WITH MARGINALLY STEEP MID LVL LAPSE RATES AND A MOIST BOUNDARY LAYER AIRMASS RESIDING ALONG THE FRONT. A THUNDERSTORM HAS FORMED ALONG THE BOUNDARY JUST NORTH OF KONL...WITH ADDITIONAL DEVELOPMENT POSSIBLE SOUTHWEST ALONG THE FRONT THROUGH THE LATE AFTERNOON...POSSIBLY AIDED BY THE APPROACH OF SEVERAL MID/UPR LVL WAVES ALIGNED FROM THE DAKOTAS SOUTHWEST INTO THE CENTRAL ROCKIES. THE FRONT IS FORECAST TO MOVE EAST AND SOUTH OF THE REGION AS THE UPPER WAVE CONTINUES PROGRESSING EAST...WITH SLIGHTLY COOLER AND LESS HUMID CONDITIONS SETTLING INTO THE CENTRAL HIGH PLAINS WITHIN THE POST FRONTAL AIRMASS. && .DISCUSSION... WEAK HIGH PRESSURE IS FCST TO SAG SOUTH INTO NORTH CENTRAL NEBRASKA BEHIND THE DEPARTING SFC FRONT THROUGH TUESDAY. THIS HIGH THEN DRIFTS EAST INTO TUESDAY NIGHT...WITH EAST/SOUTHEAST SFC WINDS DEVELOPING ACROSS MOST OF THE CWA. THIS PATTERN WILL FAVOR A CONTINUATION OF SLIGHTLY BELOW NORMAL HIGH TEMPERATURES ON TUESDAY. THE MID LVL AIRMASS REMAINS FAVORABLY COOL FOR THE DEVELOPMENT OF MODERATELY STEEP LAPSE RATES BY TUESDAY AFTERNOON. NAM AND GFS DEVELOP QPF OVER THE WESTERN HALF OF THE CWA AS A S/W TROUGH OVER THE DAKOTAS PASSES ACROSS THE PLAINS /STORMS MAY BE FOCUSED ALONG A SUBTLE SFC WAVE WHERE DESTABILIZATION AND LOW LVL CONVERGENCE BECOME MAXIMIZED/...THUS FOCUSED SHOWERS/THUNDERSTORMS MAINLY SOUTH OF A RUSHVILLE TO BROKEN BOW LINE WHERE FCST SOUNDINGS DEPICT THE BEST THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF THUNDERSTORMS WILL EXIST. UPR TROUGHS CONSOLIDATE OVER THE GRT LAKES REGION ON WEDNESDAY...AND THEN EXIT EAST WHILE MID LVL HEIGHTS RISE SLIGHTLY OVER THE GREAT PLAINS. THE WEST/NORTHWEST UPR LVL FLOW APPEARS TO RESULT IN THE DEVELOPMENT OF A LEE TROUGH...WITH A TRANSITION TO SOUTHERLY LOW LVL FLOW ACROSS THE CWA BY WEDNESDAY AFTERNOON. TEMPERATURES RESPOND UPWARDS...TRENDING BACK TOWARD MORE NORMAL DAYTIME HIGHS. DURING WEDNESDAY NIGHT...850-700MB SOUTHWESTERLY FLOW STRENGTHENS ACROSS THE REGION AS A MIGRATORY DISTURBANCE MOVES ACROSS SOUTHERN MANITOBA/ONTARIO. THIS INCREASING LOW LVL FLOW FOCUSES WAA OVER OUR NORTHEASTERN COUNTIES...WHICH COINCIDES WITH THE ADVECTION OF AN EML EAST ACROSS NORTHERN NEBRASKA. THEREFORE INTRODUCED POPS OVER THE NORTHEASTERN QUARTER OF THE CWA. SFC LOW PRESSURE IS THEN FCST TO DEVELOP ON THURSDAY OVER THE NORTHERN HIGH PLAINS AHEAD OF A S/W TROUGH /WHICH IS CURRENTLY LOCATED OVER THE GULF OF ALASKA PER LATEST WV IMAGERY/. THIS WILL FAVOR STRENGTHENING SOUTHERLY FLOW ACROSS THE CENTRAL HIGH PLAINS AND WARMER DAYTIME HIGHS /LWR TO MID 90S/. AS THE UPR WAVE MOVES ACROSS THE NORTHERN PLAINS ON FRIDAY...THE SFC FRONT IS FCST TO ADVANCE SOUTHEAST TOWARD THE CWA...WITH SOUTH/SOUTHWESTERLY FLOW CONTINUING ACROSS THE REGION...FAVORING HOT TEMPERATURES ONCE AGAIN. MID LVL TEMPERATURES WILL BECOME VERY WARM...AND THIS FAVORS A STRONG CAP TO THUNDERSTORM DEVELOPMENT ALONG THE APPROACHING SFC FRONT FRIDAY AFTERNOON/NIGHT...THUS KEPT FCST DRY. THE ECMWF AND GFS ENSEMBLE MEAN ARE IN AGREEMENT WITH SLIDING THE SFC FRONT SLIGHTLY SOUTH AND EAST OF THE CWA ON SATURDAY...WITH EASTERLY COMPONENT TO THE SFC FLOW FAVORING MUCH COOLER DAYTIME HIGHS. MOIST UPSLOPE FLOW WILL RESIDE ACROSS THE CWA...AND LOW LVL WAA OCCURRING NORTH OF THE BOUNDARY OVER KANSAS COMBINED WITH STEEP MID LVL LAPSE RATES WARRANTS AN INTRODUCTION OF POPS FOR SATURDAY AFTERNOON. A LOW LVL JET THEN STRENGTHENS SATURDAY NIGHT...AND THIS WOULD POTENTIALLY FAVOR AN INCREASE IN THUNDERSTORM COVERAGE. PREVIOUS FCST HANDLES THIS WELL...SO ONLY MADE MINOR ADJUSTMENTS. THE CWA THEN BECOMES SANDWICHED BETWEEN AN AREA OF HIGH PRESSURE TO THE NORTH/NORTHEAST...AND LOW PRESSURE OVER THE SOUTHERN HIGH PLAINS. THIS ALLOWS MOIST UPSLOPE FLOW TO PERSIST INTO SUNDAY AFTERNOON ACROSS THE CWA. GIVEN THE PRESENCE OF THIS SYNOPTIC PATTERN...WILL CONTINUE POPS INTO SUNDAY AFTERNOON/NIGHT. && .AVIATION... VFR CONDITIONS EXPECTED THE NEXT 24 HOURS AT KVTN...AS COLD FRONT ALREADY PASSED THROUGH THE TERMINAL. SCATTERED THUNDERSTORMS EXPECTED TO FIRE ALONG/AHEAD OF THE COLD FRONT THIS EVENING...AND HAVE THE POTENTIAL TO MOVE ACROSS THE KLBF TERMINAL. ONLY A BROKEN LINE OF STORMS EXPECTED ALONG THE FRONT...THUS HAVE -SHRA WITH CB ATTACHED TO CLOUDS ATTM. WILL MONITOR HOW THE STORMS DEVELOP AND WILL AMEND TAF IF NEEDED ONCE CONFIDENCE IS HIGHER THAT TERMINAL AREA WILL SEE IMPACT OF STORMS. ANY STORMS WILL HAVE THE POTENTIAL TO REDUCE CONDITIONS TO MVFR WITH CIGS AND/OR VSBY. HEAVY RAIN MAY BRIEFLY REDUCE VSBY TO IFR CONDITIONS. ONCE FRONT PASSES THROUGH THE KLBF TERMINAL...CLEARING SKIES ARE EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/GARNER
Hazardous weather outlook, Jul 7, 3:32 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT MON JUL 7 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-082045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT MON JUL 7 2008 /232 PM MDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING ALONG AND AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. THE MAIN AREA OF CONCERN WILL BE TO THE EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY AND WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS AS A SERIES OF WEAK WAVES MOVE ACROSS THE STATE. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. AFTER A BRIEF BREAK IN THUNDERSTORM ACTIVITY...THE NEXT FRONTAL SYSTEM AND THUNDERSTORM CHANCES CAN BE EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| Jul 7, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 46 min |
| Jul 7, 9:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 36 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jul 8, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.